Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 65, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 5, 2012, 8:11 PM CDT for Brown County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2012, 8:11 PM CDT (01:11 UTC)
- Expired
- May 5, 2012, 8:36 PM CDT
- In force
- 25 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Brown County, TX
The radar
The Dyess AFB radar (KDYX), 102 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 5:02 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3437 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1465 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
214
WUUS54 KSJT 060111
SVRSJT
TXC049-060145-
/O.NEW.KSJT.SV.W.0065.120506T0111Z-120506T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
811 PM CDT SAT MAY 5 2012
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BROWN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 845 PM CDT
* AT 809 PM CDT...A SEVERE THUNDERSTORM WAS 5 MILES SOUTHEAST OF
BLANKET...OR 11 MILES EAST OF EARLY...MOVING NORTHEAST AT 15 MPH.
STORM HAZARDS INCLUDE...
PING PONG BALL SIZE HAIL.
WITH POSSIBLE STORM IMPACTS...
NUMEROUS VEHICLE DENTS...
SOME ROOF AND PLASTIC SIGN DAMAGE...
SOME EXPOSED WINDOWS MAY CRACK OR BREAK...
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
EASTERN BROWN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3169 9869 3169 9875 3166 9876 3166 9877
3180 9889 3185 9877 3181 9874 3174 9868
3170 9867
TIME...MOT...LOC 0111Z 234DEG 12KT 3177 9875
$$
REIMER2 follow-up statements
991
WWUS54 KSJT 060128
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
828 PM CDT SAT MAY 5 2012
TXC049-060145-
/O.CON.KSJT.SV.W.0065.000000T0000Z-120506T0145Z/
BROWN TX-
828 PM CDT SAT MAY 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR EAST CENTRAL BROWN COUNTY...
AT 823 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED OVER EXTREME EAST
CENTRAL BROWN COUNTY...OR 13 MILES SOUTHWEST OF COMANCHE...MOVING
EAST AT 10 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL..
WITH POSSIBLE STORM IMPACTS...
VEHICLE DINGS...
MINOR DAMAGE TO ROOFS...
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF EASTERN BROWN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3169 9869 3169 9875 3166 9876 3166 9877
3174 9882 3185 9877 3181 9874 3174 9868
3170 9867
TIME...MOT...LOC 0128Z 273DEG 8KT 3175 9871
$$
REIMER937
WWUS54 KSJT 060136
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
836 PM CDT SAT MAY 5 2012
TXC049-060145-
/O.CAN.KSJT.SV.W.0065.000000T0000Z-120506T0145Z/
BROWN TX-
836 PM CDT SAT MAY 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BROWN COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3169 9869 3169 9875 3166 9876 3166 9877
3174 9882 3185 9877 3181 9874 3174 9868
3170 9867
TIME...MOT...LOC 0135Z 273DEG 8KT 3175 9869
$$
REIMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 5:17 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, May 5, 5:17 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 517 PM CDT SAT MAY 5 2012 .DISCUSSION... SEE AVIATION DISCUSSION BELOW && .AVIATION... A LINE OF CUMULUS CLOUDS AND ISOLATED SHOWERS IS BEGINNING TO DEVELOP ALONG A WEAK DRY LINE AXIS FROM JUST EAST OF SONORA TX TO NORTHWESTERN BROWN COUNTY WITH A SECOND LINE OF CLOUDS EXTENDING FROM JUST NORTHEAST OF JUNCTION TX TO THE VICINITY OF BRADY TX. SOME COULD BECOME SEVERE LATER THIS EVENING...A SEVERE THUNDERSTORM WATCH UNTIL 10 PM CDT HAS BEEN ISSUED FOR COUNTIES NEAR AND EAST OF THIS LINE...INCLUDING CONCHO...COLEMAN...BROWN...MCCULLOCH...SAN SABA...MENARD...MASON AND KIMBLE COUNTIES TX. ALONG THIS LINE OF CUMULUS AND DEVELOPING SHOWERS LOCALLY MVFR AND IFR CONDITIONS ARE POSSIBLE ALONG WITH GUSTY WINDS NEAR THUNDERSTORMS...SOME HAIL...LOCALLY HEAVY RAIN AND DANGEROUS LIGHTNING. THESE LOCALLY LIMITING CONDITIONS ARE LIKELY TO SUBSIDE AFTER MIDNIGHT. HOWEVER LOCALLY MVFR AND POSSIBLY LOCALLY IFR CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE SOUTHEASTERN COUNTIES ESPECIALLY WHERE RAIN HAS FALLEN BEFORE DAWN AND LINGERING THROUGH EARLY MORNING HOURS DUE TO DEVELOPMENT OF LOW CLOUDS WITH CAUSING CEILINGS NEAR OR BELOW 1500 FEET...MOSTLY LIKELY IN KIMBLE... MASON AND SUTTON COUNTIES TX. ANOTHER SMALLER AND WEAKER LINE OF DEVELOPING CUMULUS IS SEEN OVER EAST CENTRAL THROCKMORTON COUNTY...MOVING EAST SLOWLY. A VAIL OF BROKEN TO TEMPORARILY OVERCAST HIGH CLOUDS IS STREAMING TOWARD THE NORTHEAST OVER MOST OF THE FORECAST AREA. MOSTLY VFR CONDITIONS SHOULD PREVAIL NORTH AND WEST OF A LINE FROM SONORA TX TO SAN ANGELO TX THROUGH ABILENE TX. && .PREV DISCUSSION... /ISSUED 400 PM CDT SAT MAY 5 2012/ SHORT TERM... DRYLINE HAS MOVED EAST INTO OUR WESTERN COUNTIES EARLY THIS AFTERNOON AND SHOULD CONTINUE TO MOVE QUICKLY EAST AND OVER OUR EASTERN COUNTIES BY LATE THIS AFTERNOON. LATEST NAM AND RUC ARE SHOWING AN UPPER SHORTWAVE EMBEDDED IN THE SOUTHWEST FLOW ALOFT MOVING OVER OUR EASTERN COUNTIES...AND THE DRYLINE...BY EARLY THIS EVENING. GIVEN STRONG AFTERNOON HEARING...SHOULD SEE CONVECTIVE INITIATION ALONG THE DRYLINE LATER THIS AFTERNOON CONTINUING THROUGH THE EVENING HOURS. WILL GO WITH A 20 PERCENT CHANCE OF STORMS OVER THE EASTERN HALF OF THE CWA THROUGH THE EVENING. ANY STORMS THAT DEVELOP SHOULD ABATE QUICKLY AFTER SUNSET...WILL KEEP A DRY FORECAST THROUGH THE REMAINDER OF THE NIGHT AND INTO TOMORROW AFTERNOON. AFTER WARM MORNING LOWS IN THE 70S TOMORROW MORNING...WILL NOT BE QUITE AS HOT TOMORROW AFTERNOON WITH HIGHS GENERALLY IN THE UPPER 90S ACROSS THE AREA. FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE THIS AFTERNOON WEST OF A LINE FROM THROCKMORTON TO SAN ANGELO. FIRE WEATHER CONDITIONS SHOULD EASE SUNDAY WITH ELEVATED CONCERNS CONFINED TO THE WESTERN CONCHO VALLEY AND WESTERN NORTHERN EDWARDS PLATEAU. MINIMAL FIRE WEATHER CONDITIONS ARE EXPECTED BEGINNING MONDAY AND CONTINUING THROUGH THE REMAINDER OF THE WEEK. LONG TERM... BIG CHANGES IN STORE FOR WEST CENTRAL TEXAS NEXT WEEK WITH MUCH COOLER TEMEPERATURES EXPECTED ALONG WITH INCREASING RAIN CHANCES. A POTENT SHORT WAVE MOVING ACROSS THE NORTHERN ROCKIES WILL SEND A COLD FRONT SOUTH ACROSS THE AREA SUNDAY NIGHT AND EARLY MONDAY. THE NAM STALLS THE FRONT JUST SOUTH OF THE I-10 CORRIDOR ON MONDAY WHILE THE GFS STALLS IT OVER THE CONCHO VALLEY AND HEARTLAND. THINK THE NAM IS MORE REALISTIC GIVEN ITS BETTER RESOLUTION SO I HAVE THE FRONT STALLING JUST SOUTH OF THE I-10 CORRDIOR BY MONDAY AFTERNOON. THE FRONT WILL BRING COOLER TEMPERATURES ON MONDAY WITH AFTERNOON HIGHS RANGING FROM NEAR 80 ACROSS THE BIG COUNTRY...TO THE LOW TO MID 80S ELSEWHERE. RAIN CHANCES WILL INCREASE ALONG AND NORTH OF THE FRONT LATE MONDAY AFTERNOON AND ESPECIALLY MONDAY NIGHT AS LOW LEVEL WARM AIR ADVECTION INCREASES ATOP THE FRONT AND SYNOPTIC SCALE LIFT INCREASES AS LEFT EXIT REGION OF THE SUBTROPICAL JET OVERSPREADS THE AREA. ON TUESDAY...MODELS SHOW A STRONG SURFACE RIDGE BUILDING SOUTH ACROSS THE PLAINS WHICH WILL DRIVE THE COLD FRONT WELL SOUTH OF THE AREA AND BRING BELOW NORMAL TEMPERATURES TO WEST CENTRAL TEXAS THROUGH THE END OF THE WEEK. A POTENT CLOSED UPPER LOW IS STILL PROGGED TO MOVE EAST FROM THE BAHA REGION BY MID WEEK AND MOVE ACROSS WEST TEXAS BY WEEKS END. WHILE THE EXACT EVOLUTION OF THIS SYSTEM IS STILL IN QUESTION...CINFIDENCE IS INCREASING THAT BENEFICIAL RAINFALL...POSSIBLY HEAVY....WILL AFFECT WEST CENTRAL TEXAS THIS COMING WEEK. CURRENT HIGHS ARE FORECAST TO BE IN THE 70S TUESDAY THROUGH FRIDAY AND THESE NUMBERS MAY BE TOO WARM...ESPECIALLY ON THURSDAY AS THE UPPER LOW MOVES ACROSS THE AREA. STAY TUNED! && .PRELIMINARY POINT TEMPS/POPS... ABILENE 72 97 64 81 62 / 20 10 10 20 30 SAN ANGELO 70 100 66 84 64 / 20 10 10 20 40 JUNCTION 71 95 68 87 64 / 20 10 20 20 30 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/99
Hazardous weather outlook, May 5, 3:06 PM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 306 PM CDT SAT MAY 5 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-062015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 306 PM CDT SAT MAY 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS EVENING ACROSS THE EASTERN HALF OF WEST CENTRAL TEXAS...MAINLY EAST OF A SAN ANGELO TO ABILENE LINE. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THERE WILL BE ELEVATED WILDFIRE DANGER THIS AFTERNOON OVER WESTERN SECTIONS OF WEST CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT THROUGH TUESDAY AS A WEAK COLD FRONT AND UPPER LEVEL DISTURBANCE MOVE ACROSS THE AREA. A FEW STORMS COULD REACH SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE NORTHWEST HILL COUNTRY AND HEARTLAND THIS EVENING.
In the hours before
Local storm report, May 5, 7:30 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
730 PM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 5 SSE BROWNWOOD 31.64N 98.96W
05/05/2012 E1.75 INCH BROWN TX STORM CHASER
&&
EVENT NUMBER SJT1200122
PMSpecial weather statement, May 5, 7:43 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 743 PM CDT SAT MAY 5 2012 TXZ154-155-060145- MCCULLOCH TX-SAN SABA TX- 743 PM CDT SAT MAY 5 2012 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT FOR MCCULLOCH AND SAN SABA COUNTIES... AT 741 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES EAST OF VOCA...OR ABOUT 16 MILES SOUTHEAST OF BRADY...MOVING WEST AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... VOCA BY 830 PM CDT DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS. LAT...LON 3095 9920 3118 9917 3118 9896 3097 9893 TIME...MOT...LOC 0043Z 098DEG 5KT 3103 9910 REIMER
Local storm report, May 5, 7:45 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
745 PM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL 8 W ZEPHYR 31.68N 98.93W
05/05/2012 E1.50 INCH BROWN TX STORM CHASER
&&
EVENT NUMBER SJT1200123
PMLocal storm report, May 5, 7:48 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
748 PM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL MASON 30.75N 99.23W
05/05/2012 E0.88 INCH MASON TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1200124
PMLocal storm report, May 5, 7:55 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
755 PM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL MENARD 30.92N 99.79W
05/05/2012 E1.00 INCH MENARD TX PUBLIC
DIME TO QUARTER SIZE HAIL REPORTED IN MENARD
&&
EVENT NUMBER SJT1200125
PMLocal storm report, May 5, 8:00 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
800 PM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 13 W MASON 30.75N 99.45W
05/05/2012 E0.88 INCH MASON TX TRAINED SPOTTER
&&
CORRECTED LOCATION
EVENT NUMBER SJT1200124
PMThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:05 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 40 min |
| May 5, 7:13 PM CDT | Special Weather Statement | SJT | Menard | 62 min |
| May 5, 7:23 PM CDT | Special Weather Statement | SJT | Coleman | 67 min |
| May 5, 7:25 PM CDT | Special Weather Statement | SJT | McCulloch | 65 min |
| May 5, 7:38 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 37 min |
| May 5, 7:43 PM CDT | Special Weather Statement | SJT | San Saba | 62 min |
| May 5, 7:52 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 38 min |
| May 5, 8:08 PM CDT | Areal Flood Advisory | SJT | McCulloch, Mason, Menard, San Saba | 112 min |
| May 5, 8:18 PM CDT | Special Weather Statement | SJT | Coleman | 57 min |
| May 5, 8:26 PM CDT | Special Weather Statement | SJT | McCulloch, Menard, San Saba | 64 min |
| May 5, 8:54 PM CDT | Special Weather Statement | SJT | Coleman | 51 min |
| May 5, 9:21 PM CDT | Special Weather Statement | SJT | Mason | 39 min |
| May 5, 9:24 PM CDT | Special Weather Statement | SJT | San Saba | 51 min |
| May 5, 10:10 PM CDT | Special Weather Statement | SJT | McCulloch, Mason, San Saba | 50 min |
| May 5, 10:31 PM CDT | Special Weather Statement | SJT | Tom Green | 59 min |
| May 6, 4:30 AM CDT | Special Weather Statement | SJT | Mason | 60 min |
| May 6, 4:54 AM CDT | Special Weather Statement | SJT | Brown | 66 min |
| May 6, 5:51 PM CDT | Special Weather Statement | SJT | Irion, Tom Green | 54 min |
| May 6, 6:01 PM CDT | Special Weather Statement | SJT | Llano | 44 min |
| May 6, 6:14 PM CDT | Special Weather Statement | SJT | Shackelford | 61 min |
| May 6, 6:43 PM CDT | Special Weather Statement | SJT | Throckmorton | 62 min |
| May 6, 6:59 PM CDT | Special Weather Statement | SJT | Throckmorton | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.